Alert archive / Indiana / River Flood Warnings in 2015

River Flood Warning 226, NWS Indianapolis, IN

July 4, 2015Jackson County, Lawrence County, Washington County, Indiana

NWS Indianapolis, IN issued this river flood warning at Jul 4, 2015, 10:13 AM EDT for Jackson County, Lawrence County, Washington County, Indiana. It took effect at Jul 5, 2015, 8:00 AM EDT. It was in force for 47 hr.

The area

The counties it named.

The facts

Issued
Jul 4, 2015, 10:13 AM EDT (14:13 UTC)
In effect from
Jul 5, 2015, 8:00 AM EDT
Expired
Jul 7, 2015, 7:00 AM EDT
In force
47 hr
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Flood severity
Minor

Counties Jackson County, IN, Lawrence County, IN, Washington County, IN

The radar

The Louisville radar (KLVX), 93 km from the middle of the area, began a volume at 14:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point East Fork White River near Seymour (SERI3). The gauge peaked at 12.15 ft at Jul 5, 2015, 7:00 AM EDT.

actionminormoderate101507/0407/0507/0607/0707/08
Action stage
8 ft
Minor stage
12 ft
Moderate stage
17 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03365500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Jul 4, 5:56 AM EDT, 4 hours 17 minutes earlier.

Area forecast discussion, Jul 4, 5:56 AM EDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
556 AM EDT SAT JUL 4 2015

.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...
ISSUED AT 335 AM EDT SAT JUL 4 2015

DRY CONDITIONS WILL PREVAIL THROUGH THE WEEKEND AS HIGH PRESSURE
STRENGTHENS OVER CENTRAL INDIANA. AMPLE SUNSHINE WILL PUT
TEMPERATURES BACK TO NORMAL FOR THIS TIME OF YEAR BY SUNDAY.
SHOWERS AND THUNDERSTORMS WILL RETURN MONDAY EVENING AS A COLD
FRONT APPROACHES FROM THE WEST AND STALLS OVER THE REGION.

&&

.NEAR TERM /TODAY/...

ISSUED AT 335 AM EDT SAT JUL 4 2015

THE FRONTAL BOUNDARY THAT HAS BEEN TRIGGERING CONVECTIVE ACTIVITY
ACROSS CENTRAL INDIANA THE LAST FEW DAYS HAS DRIFTED FARTHER
SOUTHEAST. AS A RESULT...DRY CONDITIONS WILL PREVAIL TODAY AS HIGH
PRESSURE STRENGTHENS AT THE SURFACE.

TIME CROSS SECTIONS ARE INDICATING MUCH DRIER AIR IN THE MID AND
UPPER LEVELS...SO AMPLE SUNSHINE WILL ALLOW TEMPS TO CLIMB INTO
THE LOW 80S THIS AFTERNOON.

&&

.SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...

ISSUED AT 335 AM EDT SAT JUL 4 2015

THE MAIN FOCUS OF THE SHORT TERM PERIOD IS A COLD FRONT PROGGED
FOR MONDAY NIGHT.

WEAK RIDGING ALOFT AND HIGH PRESSURE AT THE SURFACE WILL RESULT IN
DRY AND WARM CONDITIONS THROUGH MONDAY. THE AMPLE SUNSHINE WILL
RESULT IN A WARMING TREND THROUGHOUT THE PERIOD WITH TEMPS NEAR
NORMAL ON SUNDAY...AND ABOVE NORMAL BY MONDAY. HIGHS ARE PROJECTED
TO CLIMB INTO THE MID TO UPPER 80S BY THE END OF THE PERIOD.

PATTERN WILL CHANGE LATE IN THE PERIOD AS A COLD FRONT APPROACHES
FROM THE WEST ON MONDAY EVENING. SCATTERED SHOWERS AND
THUNDERSTORMS WILL FORM ALONG AND AHEAD OF THE FRONT...SO
INTRODUCED SLIGHT CHANCE AND CHANCE POPS BACK INTO THE FORECAST
STARTING MONDAY EVENING. PRECIPITATION CHANCES WILL INCREASE FROM
WEST TO EAST ACROSS CENTRAL INDIANA THROUGH THE COURSE OF MONDAY
NIGHT AS FORCING INTENSIFIES WITH THE COLD FRONT.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...

ISSUED AT 235 AM EDT SAT JUL 4 2015

GFS CONTINUES TO SHOW MAINLY A ZONAL FLOW ALOFT DURING THIS TIME
PERIOD...WITH LITTLE IN THE WAY FOR FORCING OR DYNAMICS.
MEANWHILE IN THE LOWER LEVEL A FRONTAL BOUNDARY LOOKS TO REMAIN
STALLED ACROSS INDIANA...PROVIDING A FOCUS FOR LOWER LEVEL
CONVERGENCE. MID LEVELS SUGGEST SOME AREAS OF HIGH RH PUSHING OVER
THE FRONT ON TUESDAY NIGHT AND INTO WEDNESDAY. GIVEN THE AVAILABLE
MOISTURE AND CONVERGENCE WILL CONTINUE TO KEEP POP GOING AS SEEN IN
ALL BLEND.

LATE IN THE WEEK MODELS CONTINUE TO KEEP THE STALLED BOUNDARY
ACROSS CENTRAL INDIANA. HOWEVER MOISTURE AND FORCING REMAINS
SUSPECT. AGAIN...ALL BLEND CONTINUES TO SUGGEST POPS...THUS WILL
TREND TOWARD CONTINUED LOW CHANCE POPS DURING THIS PERIOD.

&&

.AVIATION /DISCUSSION FOR THE 041200Z TAFS/...

ISSUED AT 547 AM EDT SAT JUL 4 2015

VFR CONDITIONS ARE EXPECTED THIS TAF PERIOD.

LINGERING MORNING FOG AT LAF AND BMG WILL QUICKLY BURN OFF THIS
MORNING AS HEATING RESUMES. HIGH PRESSURE WILL CONTINUE TO STREAM
INTO CENTRAL INDIAN FROM THE WEST. FORECAST SOUNDINGS SHOW
CONVECTIVE TEMPS IN THE ATTAINABLE MIDDLE 70S AND CU RULE IS
NEGATIVE...THUS WILL EXPECT SOME SCT CU TO DEVELOP BY LATE
MORNING.

FORECAST SOUNDINGS REMAIN DRY THROUGH THE EVENING AND OVERNIGHT AS
HIGH PRESSURE WILL REMAIN ACROSS THE AREA. DUE TO LIGHT WINDS AND
CLEAR SKIES...SOME PATCHY MVFR FOG WILL ONCE AGAIN BE POSSIBLE
AFTER 050800Z AT LAF...BMG AND HUF.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...TDUD
NEAR TERM...TDUD
SHORT TERM...TDUD
LONG TERM....PUMA
AVIATION...JP

VISIT US AT HTTP://WWW.WEATHER.GOV/IND

FOLLOW US ON FACEBOOK...TWITTER AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSINDIANAPOLIS
WWW.TWITTER.COM/NWSINDIANAPOLIS
WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Jul 4, 4:52 AM EDT, 5 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
452 AM EDT SAT JUL 4 2015

INZ021-028>031-035>049-051>057-060>065-067>072-050900-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
452 AM EDT SAT JUL 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: PATCHY FOG.

HAZARDS: REDUCED VISIBILITIES.

TIMING: THROUGH MID MORNING.

DISCUSSION: PATCHY FOG WILL RESULT IN REDUCED VISIBILITIES EARLY
THIS MORNING. TODAY AND TONIGHT...HIGH PRESSURE WILL RESULT IN DRY
CONDITIONS. FLOODING WILL CONTINUE ACROSS THE AREA FROM RECENT EXCESSIVE
RAINFALL. FOR INFORMATION ON RIVER FLOODING PLEASE SEE THE LATEST
HYDROLOGIC STATEMENT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

OUTLOOK: RIVER FLOODING WILL CONTINUE ALONG MANY AREA RIVERS.
THE THREAT FOR THUNDERSTORMS WILL RETURN NEXT MONDAY NIGHT AND
CONTINUE THROUGH THE WEEK. WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED AT THIS TIME...HOWEVER LIGHTNING AND HEAVY RAINFALL ARE
THREATS FROM ANY THUNDERSTORM.

DISCUSSION: SIGNIFICANT RIVER FLOODING WILL CONTINUE ALONG MANY
AREA RIVERS THROUGH THE WEEK. SEE THE LATEST HYDROLOGIC STATEMENT
FOR DETAILS. AFTER A MAINLY DRY WEEKEND...GREATER CHANCES FOR
STORMS WILL RETURN NEXT WEEK AS A COLD FRONT APPROACHES FROM THE
WEST AND THEN STALLS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 8:16 AM EDTRiver Flood WarningINDJohnson15 hr

Nearby

River Flood Warnings in Indiana, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.